How the interaction occurs:
When these two medicines are taken together, your body may process levodopa more quickly.
What might happen:
The effects of your levodopa may decrease and cause an increase in your symptoms of Parkinsonism.
What you should do about this interaction:
If you experience an increase in your symptoms of Parkinsonism, contact your doctor. It may be necessary to discontinue your pyridoxine, or to add another medicine, carbidopa or benserazide, to lessen the effects of this interaction.Your healthcare professionals (e.g. doctor or pharmacist) may already be aware of this drug interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Jameson HD. Pyridoxine for levodopa-induced dystonia. JAMA 1970 Mar 9; 211(10):1700.
2.Cotzias GC, Papavasiliou PS. Blocking the negative effects of pyridoxine on patients receiving levodopa. JAMA 1971 Mar 1;215(9):1504-5.
3.Yahr MD, Duvoisin RC. Pyridoxine, levodopa, and L-alpha-methyldopa hydrazine regimen in parkinsonism. JAMA 1971 Jun 28;216(13):2141.
4.Leon AS, Spiegel HE, Thomas G, Abrams WB. Pyridoxine antagonism of levodopa in parkinsonism. JAMA 1971 Dec 27;218(13):1924-7.
5.Papavasiliou PS, Cotzias GC, Duby SE, Steck AJ, Fehling C, Bell MA. Levodopa in Parkinsonism: potentiation of central effects with a peripheral inhibitor. N Engl J Med 1972 Jan 6;286(1):8-14.
6.Yahr MD, Duvoisin RC. Pyridoxine and levodopa in the treatment of Parkinsonism. JAMA 1972 May 8;220(6):861.
7.Mars H. Levodopa, carbidopa, and pyridoxine in Parkinson disease. Metabolic interactions. Arch Neurol 1974 Jun;30(6):444-7.
8.Prolopa (levodopa, benserazide) CA prescribing information. Hoffmann-La Roche Limited June 12, 2009.